Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jul 13, 2021, 3:40 AM EDT for Lewis County, New York. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 3:40 AM EDT (07:40 UTC)
- Expired
- Jul 13, 2021, 4:30 AM EDT
- In force
- 50 min
- Issued by
- NWS Buffalo, NY
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 23 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
933
WWUS81 KBUF 130740
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
340 AM EDT Tue Jul 13 2021
NYZ008-130830-
Lewis-
340 AM EDT Tue Jul 13 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT LEWIS COUNTY...
At 338 AM EDT, strong thunderstorms were clustered across southern
Lewis county, moving northeast at 40 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Lowville, Whetstone Gulf State Park, Highmarket, New Bremen, Watson,
Martinsburg, Lyonsdale, Greig, Port Leyden, Croghan, Lyons Falls,
Constableville, Turin, Belfort, Soft Maple Reservoir, Kirschnerville,
Rector, Mohawk Hill, North Osceola and Talcottville.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Radar has estimated that the storms have a
history of producing up to an inch of rain in 45 minutes time. Do
not drive your vehicle through flooded roadways.
LAT...LON 4347 7543 4353 7570 4372 7577 4410 7517
4361 7511
TIME...MOT...LOC 0738Z 236DEG 47KT 4372 7531
$$
RSHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 13, 1:59 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 13, 1:59 AM EDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 159 AM EDT Tue Jul 13 2021 .SYNOPSIS... A deep southerly flow of moisture rich air will yield occasional bouts of showers and thunderstorms across our region through at least the first half of this week. This will include the continued risk for tropical downpours and gusty winds, especially in the afternoon and early evening hours. After a brief break in the unsettled weather on Thursday, more showers and storms can be counted on for late in the week. && .NEAR TERM /THROUGH TODAY/... Frontal boundary across the Western Southern Tier will push northward overnight with some renegade showers. A sultry night south of the warm front with low temps a few degrees within 70F. Could be some fog given abundant moisture in low-levels. Expect convection to follow a more typical evolution on Tuesday as we will be within the warm sector. Thunderstorms could form as early as midday closer to lake breeze boundaries but will then expand through afternoon during peak heating. MLCAPES solidly 1000-1500j/kg and stronger shear than today point to better setup in terms of severe weather, but with very high freezing levels and steep low- level lapse rates, main hazards will continue to be heavy tropical downpours and strong to damaging wind gusts. Our area remains highlighted by SPC for marginal risk of severe and by WPC for marginal to slight risk of excessive rainfall. On Tuesday night, approaching shortwave trough and pre-frontal sfc trough work across area. Initial convection from afternoon activity will shift east of the area before additional showers and some thunderstorms move back over western NY overnight ahead of the approaching upper level trough. Main potential for heavy rain and gusty winds will be in the evening. Still a warm and humid night ahead of cold front out to the west of our region. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... The longwave trough axis and associated weak cold front over the Eastern Great Lakes will push through the region on Wednesday, bringing another round of showers and thunderstorms to the area. Continued moisture advection on a southwesterly flow will keep PWATs elevated on the order of 1.5-2", as diurnal instability builds CAPE values to around 800J/kg. With these ingredients in place, there will be a risk for flash flooding, though likely not as high of a threat than on Tuesday. Model guidance has come into better agreement with the axis of heaviest precipitation progressing through the area a bit quicker, which should help limit flash flood potential. Much drier air quickly builds in behind the front, bringing an end to the rain showers from west to east after sundown Wednesday evening. Dry conditions should last through the night as surface ridging builds over the area. Lows Wednesday night will be in the low to mid 60s areawide. A warm front moving through the region Thursday with a moistening airmass brings rain chances back to the area, though 850mb warm air advection will greatly limit overall instability. The majority of the area should remain mostly dry throughout the day, though a few diurnally driven showers and thunderstorms will not be out of the question. Thursday night should remain dry behind the front, though it will be notably more muggy with downsloping winds bringing overnight low temperatures into the low 70s across the lower terrain, mid 60s elsewhere. && .LONG TERM /FRIDAY THROUGH MONDAY/... The long term period will be showery as a trough slowly crosses the Great Lakes through the weekend. Ahead of this trough, a cold front will cross the area on Friday. Behind the frontal passage, with the trough still over the region, diurnal showers and storms will be possible each day, with weakening and tapering off during the night time hours. A few shortwave troughs within the larger scale trough will also continue to support the showery pattern. Temperatures on Friday will be in the low to mid 80s for most of the area, with a few upper 80s possible in the warmer spots of the Genesee Valley and Northern Finger Lakes. Behind the passing cold front, daytime temperatures will cool some to the mid 70s and low 80s through Monday. Temperatures each night will generally be in the upper 50s to mid 60s from the higher terrain to the lower elevations, respectively. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... Vast majority of the region will experience VFR conditions for the remainder of the overnight...although IFR to LIFR cigs will be found across many of the airfields in the Southern Tier where moderately heavy showers fell during the evening (ie KJHW, KOLE and KELZ). The low stratus and fog across the Southern Tier will lift to VFR conditions by mid morning...otherwise mainly VFR conditions are anticipated for Tuesday. The problem on Tuesday though will be somewhat stronger convection that is forecast to break out during the afternoon. This will especially be the case from the Southern Tier and Finger Lakes into the Eastern Lake Ontario region. These storms will have the potential to become strong to severe. Any convection Tuesday evening will die off during the overnight. Most of the TAF sites will experience VFR weather, while stratus and fog will encourage IFR conditions across the Southern Tier. Outlook... Tuesday night through Wednesday...Generally VFR, with periods of MVFR/IFR early Tuesday evening and again Wednesday afternoon in showers and thunderstorms. Thursday through Saturday...Mainly VFR. A chance of showers and thunderstorms in the afternoon. && .MARINE... Generally modest flow averaging 10 to 15 knots will remain in place through Tuesday. Northeast winds will veer to the south (Lk Ont) and southwest (Lk Erie). This will allow for smoother conditions on Lake Ontario with some chop anticipated on Lake Erie by Tuesday afternoon. There will be the risk for thunderstorms throughout the Lower Great lakes...mainly through early evening on Lake Erie south of Dunkirk and more so Tuesday afternoon into Tuesday evening all areas. Mariners should be alert for possible statements and special marine warnings in the presence of these storms. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...JLA/RSH NEAR TERM...Apffel/JLA SHORT TERM...AR/PP LONG TERM...SW AVIATION...RSH MARINE...Apffel/JLA/RSH
Hazardous weather outlook, Jul 12, 9:15 PM EDT, 6 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 915 PM EDT Mon Jul 12 2021 NYZ001>008-010>014-019>021-085-140115- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 915 PM EDT Mon Jul 12 2021 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There will be a continued risk for heavy rain and localized gusty winds with thunderstorms on Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-140115- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 915 PM EDT Mon Jul 12 2021 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There will be a continued risk for localized gusty winds with thunderstorms on Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Apffel
In the hours before
Special weather statement, Jul 13, 3:40 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
340 AM EDT Tue Jul 13 2021
NYZ008-130830-
Lewis-
340 AM EDT Tue Jul 13 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT LEWIS COUNTY...
At 338 AM EDT, strong thunderstorms were clustered across southern
Lewis county, moving northeast at 40 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Lowville, Whetstone Gulf State Park, Highmarket, New Bremen, Watson,
Martinsburg, Lyonsdale, Greig, Port Leyden, Croghan, Lyons Falls,
Constableville, Turin, Belfort, Soft Maple Reservoir, Kirschnerville,
Rector, Mohawk Hill, North Osceola and Talcottville.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Radar has estimated that the storms have a
history of producing up to an inch of rain in 45 minutes time. Do
not drive your vehicle through flooded roadways.
LAT...LON 4347 7543 4353 7570 4372 7577 4410 7517
4361 7511
TIME...MOT...LOC 0738Z 236DEG 47KT 4372 7531
RSHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:29 PM EDT | Special Weather Statement | BUF | Erie | 46 min |
| Jul 13, 1:56 PM EDT | Special Marine Warning | BUF | 64 min | |
| Jul 13, 2:45 PM EDT | Special Weather Statement | BUF | Monroe | 30 min |
| Jul 13, 3:40 PM EDT | Special Marine Warning | BUF | 50 min | |
| Jul 13, 4:34 PM EDT | Special Marine Warning | BUF | 56 min | |
| Jul 13, 4:41 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 64 min |
| Jul 13, 4:46 PM EDT | Special Weather Statement | BUF | Wayne | 44 min |
| Jul 13, 4:50 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 55 min |
| Jul 13, 4:59 PM EDT | Special Marine Warning | BUF | 46 min | |
| Jul 13, 5:23 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 45 min |
| Jul 13, 5:26 PM EDT | Special Marine Warning | BUF | 64 min | |
| Jul 13, 5:33 PM EDT | Special Marine Warning | BUF | 42 min | |
| Jul 13, 5:38 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 52 min |
| Jul 13, 5:41 PM EDT | Severe Thunderstorm Warning | BUF | Lewis, Oswego | 64 min |
| Jul 13, 5:43 PM EDT | Special Weather Statement | BUF | Monroe | 32 min |
| Jul 13, 5:57 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Wyoming | 63 min |
| Jul 13, 6:05 PM EDT | Special Marine Warning | BUF | 55 min | |
| Jul 13, 6:07 PM EDT | Special Marine Warning | BUF | 38 min | |
| Jul 13, 6:08 PM EDT | Special Marine Warning | BUF | 52 min | |
| Jul 13, 6:09 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 53 min |
| Jul 13, 6:19 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans | 41 min |
| Jul 13, 6:46 PM EDT | Special Marine Warning | BUF | 89 min | |
| Jul 13, 6:55 PM EDT | Severe Thunderstorm Warning | BUF | Niagara, Orleans | 50 min |
| Jul 13, 7:02 PM EDT | Special Marine Warning | BUF | 58 min | |
| Jul 13, 7:05 PM EDT | Special Weather Statement | BUF | Jefferson | 25 min |
| Jul 13, 7:07 PM EDT | Special Marine Warning | BUF | 53 min | |
| Jul 13, 7:15 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Orleans, Wayne | 60 min |
| Jul 13, 7:27 PM EDT | Special Marine Warning | BUF | 93 min | |
| Jul 13, 7:41 PM EDT | Special Marine Warning | BUF | 94 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.